Alert archive / Tennessee / Special Weather Statements in 2021
Special Weather Statement, NWS Nashville, TN
NWS Nashville, TN issued this special weather statement at Aug 9, 2021, 7:53 PM CDT for Cumberland County, Tennessee. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 9, 2021, 7:53 PM CDT (00:53 UTC)
- Expired
- Aug 9, 2021, 8:30 PM CDT
- In force
- 37 min
- Issued by
- NWS Nashville, TN
- Hail
- 0.25 in
- Wind
- 30
County Cumberland County, TN
The radar
The Knoxville radar (KMRX), 130 km from the middle of the area, began a volume at 00:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 0.9 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1837 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 1604 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 14 m²/s²
- 0-3 km storm-relative helicity
- 92 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
725
WWUS84 KOHX 100053
SPSOHX
Special Weather Statement
National Weather Service Nashville TN
753 PM CDT Mon Aug 9 2021
TNZ066-100130-
Cumberland TN-
753 PM CDT Mon Aug 9 2021
...A strong thunderstorm will impact portions of Cumberland County
through 830 PM CDT...
At 752 PM CDT, Doppler radar was tracking a strong thunderstorm near
Crossville, moving east at 10 mph.
HAZARD...Winds in excess of 30 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Crossville, Fairfield Glade, Crab Orchard, Lake Tansi, Cumberland
Mountain State Park and Slate Springs.
This includes Interstate 40 between mile markers 315 and 339.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3590 8471 3586 8473 3583 8477 3582 8480
3577 8490 3586 8521 3607 8506 3609 8484
3608 8483 3609 8482 3609 8480 3605 8479
3600 8472 3591 8468
TIME...MOT...LOC 0052Z 277DEG 10KT 3588 8510
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH
$$
WhiteheadWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this special weather statement went out at Aug 9, 7:06 PM CDT, 47 minutes earlier.
Area forecast discussion, Aug 9, 7:06 PM CDT, 47 minutes before
Area Forecast Discussion National Weather Service Nashville TN 706 PM CDT Mon Aug 9 2021 .UPDATE... FOR 00Z AVIATION DISCUSSION. && .DISCUSSION... The main forecast message for this week continues with high confidence. It will be hot and humid with scattered showers and thunderstorms. On the other hand, within the next 24 hours we have relatively low confidence on the exact location and timing of thunderstorms. This afternoon, scattered storms were occurring mainly across the northeast quadrant of Middle Tennessee. This trend is expected to continue through the rest of the afternoon with an upper trough still having some impact across the Upper Cumberland before pulling east this evening. Some models suggest stray showers or storms could bubble up at times through the night across the Mid State. Also, additional storms will develop upstream over Missouri and a storm complex could move down this way. Given the uncertainties, we will keep rain chances in the forecast through the night, but generally just 20-30 percent. The atmosphere remains quite moist, so heavy downpours should be expected. Most storms will behave, but if an organized cluster of storms does come at us, there could be some enhanced gusty winds. SPC has the north half of our area under a marginal risk. On Tuesday, we will have more of the same. There are no major forcing mechanisms for storms, but some weak small scale boundaries and possible MCVs to our north could set off storms at times. A Marginal risk for severe storms covers our entire area. Instability looks greater tomorrow, so torrential downpours and locally strong, gusty winds may occur with the stronger storms. Looking ahead, the heat dome just to our west will expand eastward through this week. This means that heat index values could top 100 Tuesday, and perhaps at or above 105 for Wednesday and Thursday. Heat advisories may need to be expanded into Middle Tennessee as we go through the week. There will continue to be some thunderstorm chances Wednesday and Thursday, but generally just around 20 percent coverage in the heat of the afternoon and early evening hours. For Friday, a surface boundary will approach from the north causing shower and thunderstorm coverage to increase. The boundary will be sluggish and diffuse, so do not expect a major air mass change like we had 2 weeks ago. The boundary is likely to stall just southeast of us on Saturday. This will result in slight relief from the heat, but with the boundary nearby, we will hang on to the potential for scattered showers and storms. We are also watching the tropics for likely strengthening of a low pressure system coming into the Caribbean. If this system strengthens to a tropical storm, it will be named "Fred" and he will move toward Florida late this week. Keep this in mind especially if you have travel plans along the Gulf or East Coast. && .AVIATION... 00Z TAF DISCUSSION. Terminals will likely remain dry this evening with the exception of CSV where vicinity storms will be possible through the remainder of the evening. After storms exit the plateau, expect patchy fog development at CSV through the early morning and reduced visibilities as another round of storms potentially develop nearby through mid morning. CKV, BNA, and MQY could see vicinity storms again Tuesday afternoon. Winds will be out of the south around 5 to 10 knots with stronger gusts during the daytime hours. && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && DISCUSSION......13 AVIATION........11
Hazardous weather outlook, Aug 9, 5:12 AM CDT, 14 hours 41 minutes before
Hazardous Weather Outlook National Weather Service Nashville TN 512 AM CDT Mon Aug 9 2021 TNZ005>011-023>034-056>066-075-077>080-093>095-101015- Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston- Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-Jackson- Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-Maury- Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-Coffee- Warren-Grundy-Van Buren-Wayne-Lawrence-Giles- 512 AM CDT Mon Aug 9 2021 This Hazardous Weather Outlook is for Middle Tennessee. .DAY ONE...Today and tonight. Scattered showers and thunderstorms are expected today, a few of which could become strong with wind gusts up to 40 mph. The main area of concern is along and east of I-65. Brief heavy rainfall is also possible with any of these storms, which could lead to localized flooding. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. 27
In the hours before
Special weather statement, Aug 9, 4:49 PM CDT, 3 hours 4 minutes before
Special Weather Statement
National Weather Service Nashville TN
449 PM CDT Mon Aug 9 2021
TNZ034-092200-
Fentress TN-
449 PM CDT Mon Aug 9 2021
...A strong thunderstorm will impact portions of northeastern
Fentress County through 500 PM CDT...
At 448 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles northwest of Helenwood, or 9 miles west of Oneida, moving
northeast at 25 mph.
HAZARD...Winds in excess of 30 mph and continuous cloud to ground
lightning.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
This storm will remain over mainly rural areas of northeastern
Fentress County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3639 8469 3637 8471 3648 8481 3653 8479
3653 8476 3652 8473 3643 8469 3641 8467
3641 8466 3640 8466
TIME...MOT...LOC 2148Z 239DEG 23KT 3648 8467
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
FBSpecial weather statement, Aug 9, 4:57 PM CDT, 2 hours 56 minutes before
Special Weather Statement
National Weather Service Nashville TN
457 PM CDT Mon Aug 9 2021
TNZ030>032-092230-
Putnam TN-Jackson TN-Smith TN-
457 PM CDT Mon Aug 9 2021
...A strong thunderstorm will impact portions of Smith, southwestern
Jackson and west central Putnam Counties through 530 PM CDT...
At 457 PM CDT, Doppler radar was tracking a strong thunderstorm near
Gordonsville, or 7 miles southwest of Carthage, moving northeast at
15 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Carthage, Gordonsville, Hickman, South Carthage and Granville.
This includes Interstate 40 between mile markers 250 and 268.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3617 8570 3612 8583 3613 8584 3611 8585
3610 8588 3611 8590 3612 8591 3610 8591
3611 8593 3610 8595 3611 8596 3609 8599
3609 8606 3619 8610 3620 8609 3621 8611
3637 8582
TIME...MOT...LOC 2157Z 243DEG 15KT 3615 8600
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
AdcockSpecial weather statement, Aug 9, 5:30 PM CDT, 2 hours 23 minutes before
Special Weather Statement
National Weather Service Nashville TN
530 PM CDT Mon Aug 9 2021
TNZ030>032-092315-
Putnam TN-Jackson TN-Smith TN-
530 PM CDT Mon Aug 9 2021
...A strong thunderstorm will impact portions of central Smith,
southwestern Jackson and west central Putnam Counties through 615 PM
CDT...
At 530 PM CDT, Doppler radar was tracking a strong thunderstorm over
Gordonsville, or near Carthage, moving northeast at 5 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Carthage, Baxter, Gordonsville, Hickman, South Carthage and
Granville.
This includes Interstate 40 between mile markers 254 and 268.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3618 8562 3612 8580 3613 8581 3612 8583
3613 8584 3609 8587 3612 8591 3610 8591
3611 8593 3610 8595 3611 8596 3609 8599
3625 8608 3640 8577
TIME...MOT...LOC 2230Z 237DEG 6KT 3620 8594
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
AdcockSpecial weather statement, Aug 9, 5:45 PM CDT, 2 hours 8 minutes before
Special Weather Statement
National Weather Service Nashville TN
545 PM CDT Mon Aug 9 2021
TNZ066-092300-
Cumberland TN-
545 PM CDT Mon Aug 9 2021
...A strong thunderstorm will impact portions of northeastern
Cumberland County through 600 PM CDT...
At 544 PM CDT, Doppler radar was tracking a strong thunderstorm near
Fairfield Glade, or 11 miles northeast of Crossville, moving east at
35 mph.
HAZARD...Winds in excess of 30 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Fairfield Glade and Slate Springs.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3595 8495 3612 8502 3615 8494 3615 8493
3616 8491 3613 8487 3608 8483 3610 8482
3609 8480 3605 8479 3600 8473
TIME...MOT...LOC 2244Z 249DEG 31KT 3607 8489
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH
FBLocal storm report, Aug 9, 6:33 PM CDT, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
633 PM CDT MON AUG 09 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0601 PM HAIL 4 SE CARTHAGE 36.23N 85.89W
08/09/2021 E0.88 INCH SMITH TN SOCIAL MEDIA
FACEBOOK REPORT OF NICKEL SIZE HAIL IN ELMWOOD.
&&
EVENT NUMBER OHX2100589
CMASpecial weather statement, Aug 9, 7:53 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Nashville TN
753 PM CDT Mon Aug 9 2021
TNZ066-100130-
Cumberland TN-
753 PM CDT Mon Aug 9 2021
...A strong thunderstorm will impact portions of Cumberland County
through 830 PM CDT...
At 752 PM CDT, Doppler radar was tracking a strong thunderstorm near
Crossville, moving east at 10 mph.
HAZARD...Winds in excess of 30 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Crossville, Fairfield Glade, Crab Orchard, Lake Tansi, Cumberland
Mountain State Park and Slate Springs.
This includes Interstate 40 between mile markers 315 and 339.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3590 8471 3586 8473 3583 8477 3582 8480
3577 8490 3586 8521 3607 8506 3609 8484
3608 8483 3609 8482 3609 8480 3605 8479
3600 8472 3591 8468
TIME...MOT...LOC 0052Z 277DEG 10KT 3588 8510
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH
WhiteheadThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 10, 1:38 PM CDT | Heat Advisory | OHX | Bedford, Cannon, Cheatham, Clay, Coffee, Davidson and 24 more | 30 hr |
| Aug 10, 1:38 PM CDT | Heat Advisory | OHX | Bedford, Cannon, Cheatham, Clay, Coffee, Davidson and 24 more | 54 hr |
| Aug 10, 3:17 PM CDT | Areal Flood Advisory | OHX | Cumberland | 118 min |
Nearby
Special Weather Statements in Tennessee, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.